Georgia, 2006

Heavy Rain in Georgia, September 7, 2006

September 7, 2006 · NWS JAX · 1 event in 1 county or zone

0 inches of storm total rainfall in Jesup and minor flooding along area streets.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

EMA reported 5.0 inches of storm total rainfall in Jesup and minor flooding along area streets.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 1:42 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 7, 1:42 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT THU SEP 7 2006

.SHORT TERM...WARM FRONT LIKELY EXTENDS OVER THE GEORGIA ATLANTIC
WATERS TO NEAR THE U.S HIGHWAY 82 CORRIDOR IN SOUTH
GEORGIA...THEN SOUTHWEST ACROSS THE FLORIDA PANHANDLE AND INTO
THE NORTHEAST GULF OF MEXICO. A SURFACE LOW HAS ALSO FORMED ALONG
THIS FRONTAL BOUNDARY IN THE NORTHEAST GULF OF MEXICO. QUITE WARM
CONDITIONS EXTEND SOUTH OF THIS FEATURE...WHICH IS ALLOWING THE
EAST COAST SEA BREEZE TO ADVANCE INLAND. ALOFT...LARGE SCALE
TROUGH EXTENDS FROM CANADA SOUTH ACROSS THE MISSISSIPPI VALLEY
REGIONS...WITH A 60 TO 80 KNOT JET PRECEDING SOUTHERN EXTENSION OF
THIS MEAN TROUGH. NUMEROUS INGREDIENTS ARE COMING TOGETHER FOR
WIDESPREAD WEATHER EVENT THE REMAINDER OF TODAY AND INTO
TONIGHT...INCLUDING LIFTING WARM FRONT...RIGHT-REAR QUADRANT OF
JET-STREAK...SEA-BREEZE INTRUSION...APPROACHING LOW PRESSURE
AREA...DEEP MOISTURE PLUME AND MYRIAD OF OTHER LIFTING MECHANISMS.
WILL INCLUDE LIKELY POPS ACROSS THE BOARD FOR TONIGHT...WITH
CONDITIONS IMPROVING FROM THE WEST FRIDAY AS UPPER TROUGH
APPROACHES FROM THE WEST...FORCING ASSOCIATED DYNAMICS OFFSHORE.
IN ADDITION...SURFACE LOW CURRENTLY IN THE NORTHEAST GULF OF
MEXICO IS FORECAST TO ADVANCE NORTHEAST OVER THE FORECAST AREA
TONIGHT...POSITIONING NORTHEAST OF THE AREA ON FRIDAY.

AS SURFACE LOW ADVANCES TO OUR NORTHEAST...A BACK-DOOR COLD FRONT
WILL SLIDE SOUTH INTO THE FORECAST AREA LATE FRIDAY AND INTO
FRIDAY NIGHT. DUE TO LIMITED MOISTURE ACCOMPANYING THIS FEATURE...
WILL INCLUDE LOW-END POPS FOR FRIDAY NIGHT. SATURDAY AND
SUNDAY...WILL HAVE A W-E DISTRIBUTION OF POPS...HIGHEST OVER THE
WESTERN ZONES AS A DOMINANT NORTHEAST FLOW WILLA ALLOW EAST COAST
SEA BREEZE TO ADVANCE WELL INLAND.

.LONG TERM...A NORTHERLY FLOW WILL DOMINANT FOR MUCH OF UPCOMING
WEEK AS SURFACE HIGH PRESSURE HOLDS TO THE NORTH...WITH FLORENCE
FORECAST TO EVENTUALLY STEER TO THE NORTH OVER THE WESTERN
ATLANTIC. WILL CONTINUE W-E DISTRIBUTION OF POPS...WITH GREATEST
POPS OVER THE WESTERN PORTIONS OF CWA.

&&

.MARINE...NO HEADLINES THROUGH THE SHORT TERM WITH TROUGH LINGERING
OVER THE AREA. NLY FLOW WILL BECOME ONSHORE IN THE
AFTERNOON/EVENING WITH THE SEA BREEZE FRI AFTN. A PREVAILING NNE
FLOW WILL DEVELOP BY SUN WITH SWELLS BUILDING IN THE WATERS AS
FLORENCE MOVES INTO THE WESTERN ATLANTIC. THE RIP CURRENT RISK
WILL BE INCREASING LATE THIS WEEKEND AS WILL THE POSSIBILITY OF MINOR
COASTAL FLOODING/BEACH EROSION AROUND THE TIMES OF HIGH TIDE EARLY
NEXT WEEK.

&&

.AVIATION...MVFR CONDITIONS CONTINUE IN CONVECTION ACROSS THE AREA
THIS AFTERNOON. WILL LIKELY SEE LOW CIGS/REDUCED VISIBILITIES
THROUGH MUCH OF THE NIGHT AS LOW PRESSURE MOVE OVER N FL/S GA.
EXPECT IMPROVING CONDITIONS LATE FRI AS DRIER AIR FILTERS IN FROM
THE NNW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  86  69  88 /  70  50  20  20
SSI  75  85  75  85 /  70  60  20  20
JAX  72  87  73  88 /  70  50  20  30
SGJ  76  86  76  86 /  60  50  20  20
GNV  72  89  71  89 /  60  50  20  30
OCF  72  89  72  90 /  50  40  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
AVIATION...ENYEDI
Hazardous weather outlook, Sep 7, 8:50 AM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU SEP 7 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
950 AM EDT THU SEP 7 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST GEORGIA TODAY AND
TONIGHT...

A WEAK FRONT OVER NORTH FLORIDA WILL SLOWLY LIFT NORTH TODAY AS A
WARM FRONT...IN ADVANCE OF AN AREA OF LOW PRESSURE DEVELOPING IN THE
NORTHERN GULF OF MEXICO. THIS LOW IS FORECAST TO MOVE EAST TO
NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA LATE THIS
AFTERNOON AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE EXPECTED
LATE AS THE FRONT LIFTS NORTH AND THE LOW MOVES ACROSS THE AREA...
ESPECIALLY ACROSS SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO THE
EVENING. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY
HIGHER AMOUNTS.

HEAVY RAINFALL IN NUMEROUS SHOWERS AND STORMS IS POSSIBLE OVER
NORTHEAST FLORIDA THIS AFTERNOON AS WELL. RECENT HEAVY RAINFALL
OVER PORTIONS OF THE AREA COUPLED WITH ADDITIONAL RAINFALL TODAY
MAY CAUSE MINOR TEMPORARY FLOODING PROBLEMS.

STRONG STORMS ARE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST
FLORIDA CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...SMALL
HAIL AND GUSTY WINDS AROUND 40 MPH. STORM MOTION WILL BE TO THE EAST
NORTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...WITH LESS COVERAGE BY EARLY NEXT WEEK.

OCEAN SWELLS FROM TROPICAL STORM FLORENCE WILL GRADUALLY BUILD THIS
WEEKEND WITH AN INCREASING THREAT OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Sep 7, 2:17 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT THU SEP 7 2006

FLZ038-072015-
FLAGLER-
317 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING OVER EASTERN FLAGLER COUNTY NEAR AND EAST
OF INTERSTATE 95. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS
AROUND PALM COAST AND FLAGLER BEACH THROUGH 415 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING
ARE LIKELY. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS. BASED ON DOPPER RADAR
ESTIMATES...SOME AREAS OF SOUTHERN ST JOHNS COUNTY MAY HAVE RECIEVED
4 TO 6 INCHES OF RAIN WITH THESE THUNDERSTORMS

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Local storm report, Sep 7, 2:24 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HEAVY RAIN       10 N PALM COAST         29.72N 81.21W
09/07/2006  U0.00 INCH       AMZ454             FL   EMERGENCY MNGR

            A FEW INCHES OF WATER ACROSS ROADWAYS

&&

MH
Special weather statement, Sep 7, 2:39 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT THU SEP 7 2006

GAZ151-072030-
PIERCE-
339 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT...

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BLACKSHEAR...MOVING NORTHEAST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BLACKSHEAR...BRISTOL AND PATTERSON THROUGH 430 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Sep 7, 3:16 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT THU SEP 7 2006

GAZ136-072100-
WAYNE-
416 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF JESUP...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ODUM...JESUP AND DOCTORTOWN THROUGH 500 PM EDT. GUSTY WINDS OF
45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Sep 7, 4:02 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT THU SEP 7 2006

GAZ136-072145-
WAYNE-
502 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT...

AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF BROADHURST...OR 11
MILES SOUTHWEST OF GARDI...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...BROADHURST...
ODUM...GARDI AND JESUP THROUGH 545 PM EDT. GUSTY WINDS OF 45 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, Sep 7, 4:28 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HEAVY RAIN       5 N PALM COAST          29.64N 81.21W
09/07/2006  U0.00 INCH       FLAGLER            FL   EMERGENCY MNGR

            A FEW INCHES OF WATER ACROSS ROADWAYS

&&

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Wayne

When
September 7, 4:32 PM EST
Where
Wayne County, Jesup
Reported by
TRAINED SPOTTER
Coordinates
31.551, -81.917 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531803.